Any weight loss while on Zoloft?

I just started taking 50MG Zoloft once a day to help w some issues. I need to lose about 100lbs to hit a goal weight and want to see who has success losing weight while on Zoloft? Can you lose weight while on Zoloft as long as you're in a calorie deficit and working out? Thanks!

Replies

  • TheBrocheter
    TheBrocheter Posts: 13 Member
    I'm not on zoloft specifically, but I'm on Trazodone and Nortriptalyne. Both have the "you're gonna gain weight" side effect. I've managed to lose on these, and on SSRI's and other antidepressants. It's all about calories in calories out, you can do it.
  • ChromiumG
    ChromiumG Posts: 16 Member
    Started taking zoloft a few days ago... ill let ya know!
  • Sumiblue
    Sumiblue Posts: 1,597 Member
    I'm taking the same dosage and it has had no effect on my weight.
  • Noreenmarie1234
    Noreenmarie1234 Posts: 7,349 Member
    of course you will
  • youdoyou2016
    youdoyou2016 Posts: 393 Member
    edited February 2017
    Yes, you can.

    The stories about antidepressants and weight gain are more "loud" than people who lose or don't gain anything. It's possible people are going to respond to you in this thread and share stories about weight gain, and you'll be left thinking it's impossible or very hard to not only lose but that gaining weight is inevitable.

    The important thing is to weigh and measure your food, track diligently, exercise if you can, and take your meds. I'd also look for "success stories with Zoloft." I don't mean to put your head in the sand, but if you look for stories about it not working or experiencing terrible side effects, you'll find them. And why have that on your mind, too?

    I really appreciate the question: I worried about this, too, when I started meds. Then I just realized I was really worrying about something that may or might not happen, may or may not be true ... I mean, the stories leave me feeling like I have no control and that Medication = Some Bad Thing I Cannot Do Anything About. That's BS. Anyway, life it too short. You can do this!
  • mayamagallanes
    mayamagallanes Posts: 84 Member
    I lost quite a bit of weight for the first month
    Mostly because it helped me with my emotional eating. I don't feel those side effects of the dramatic weight loss now but it definitely helps curb my cravings and helps me make better choices as far as food.
  • VintageFeline
    VintageFeline Posts: 6,771 Member
    Some medications can increase you appetite, which is what is meant by weight gain in the listed side effects. Keep your calories under control and you will lose just like someone not on medication.
  • markrgeary1
    markrgeary1 Posts: 853 Member
    DW lost 55 pounds taking meds that make you gain. Calorie deficit.
  • boothekm1
    boothekm1 Posts: 60 Member
    I take Zoloft. It hasn't hindered my weight loss at all. If anything, it's actually helped me become more active which is a plus.
  • StevenGarrigus
    StevenGarrigus Posts: 234 Member
    Been on Zoloft for years myself and it hasn't hindered my weight loss in any way. I actually started off on 200mg (100mg twice a day) and have widdled myself down to 50mg in the morning only. Exercise and weight loss has improved my mental health more than the medication did.

    I'm not saying that your results will mirror mine, but that has been my experience.

    As has been said, don't go looking for negative horror stories about antidepressants and it's relation to weight. You will undoubtedly find them and it isn't good for your state of mind. Keep up a positive attitude, eat at a deficit (no more than 1,000 calories per day deficit) and get some exercise if possible. Oh, and drink plenty of water, at least 64oz per day. Good luck!